• question-icon

    Can mumps affect testicles? Taken Pecef and Omez for swelling.

default
Posted on Fri, 14 Sep 2012 in Testicle Problems
Question: i am suffering from Mumps from 3 days . I consulted a doc. and he gave me few antibiotics. Its on the right side of the ear. I am taking medication and now the swelling has reduced a bit compared to three days. When i had the swelling on the first day i took Megadol which has a combination of parasatamol after that i consulted an ENT specialist and he told me that its mumps and so he gave me these medicines 1.PECEF-200,2.OMEZ-D, 3. DOLO 650 MG 4.BECOSULES CAPSULE. I had a bit of irritation in my uretra for few mintues and after that there was no signs of it. My question is can mumps affect my testicles at this stage and if so how can i check it and will mumps cause permanent infertility. Please give me an advise of what i should do next regarding this.
doctor
Answered by Dr. Rajinder Bajoria 1 hour later
Hello XXXXXXX
Thanks for writing in.
Mumps is a very common viral disease. The treatment you have taken is essential for curing the mumps and reducing swellings . In addition, you should stay away from everyone for 5 days. Also, using scrotal support and an ice pack would also prove useful.

Mumps may cause infertility ,but not in all patients. Also, after proper early treatment, incidence of infertility is very low. Chances of the disease affecting testicles is very low after proper treatment .

There is nothing one can do except timely treatment .


‘Hope I have answered your query, I will be available to answer your follow up queries, “Wish you Good Health and trouble free speedy recovery”

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Rajinder Bajoria 20 hours later
Thank u for taking time to answer my question Doctor. The infertility caused by mumps in men, is this permanent or temporary?. If so, is there any treatment for this. I would also like to know that after i have recovered from mumps do i need to visit any of the nearest infertility centers to check the status of my fertile capabilities. or do i need to go for a semen analysis test by my own. I see that my left testicle is a bit expanded than my right one, however i am infected by mumps on the right hand side, so how do i check if my testicles are infected by this virus or not. Thank u in advance.
doctor
Answered by Dr. Rajinder Bajoria 3 hours later
Hi XXXXXXX

Infertility is caused in case of mumps, if there is orchitis an inflammation of testis.

In modern era chances of permanent infertility occur if the disease is very severe and no proper timely treatment is taken.

You can get your semen analysis done at regular interval of three months for six month to confirm about the function of testicles.

If sperm count is normal even after six months chances of infertility from mumps is almost negligible.

Size of testicles may vary to some on both sides.

Don`t worry chances of infertility are very very low after mumps after proper treatment.

Permanent infertility is very rare.

I hope to have answered your query.

Take care.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Rajinder Bajoria 5 days later
Thank u for a speedy reply Doctor. Now, my swelling has gone down and i see it is normal on the right hand side. How ever i am still continuing the medication given to me. I also see that my testicles are normal but there is a stillness in between my left leg and my testicles. This type of stiffness i used to get when i used to mastrubate, but i am not sure why i am getting this stiffness pain now bcoz i didnt mastrubate for about 7 days now. when i take a tablet then i dont have any pain but as soon as the effect of the tablet goes down i am still getting that stifness and pain bcoz of which i cannot climb the step with my left leg. is this bcoz of the mumps that i am getting such a pain? i am able to walk but not able to climb steps its a bit difficult for me or if i get up from a chair i am having this issue. So is this orchitis? Thanks in advance.
doctor
Answered by Dr. Rajinder Bajoria 1 hour later
Hello XXXXXXX
Thanks for writing back.
As mumps is a viral disease , it subsides with in few days or a week. It is unlikely that the stiffness and the pain would be due to orchitis. It can be due to a muscle spasm as well. I would suggest that you apply Volini gel locally and do hot fomentation. If the pain still persists, please see a physician.
Let me know if you have any more questions.
Regards

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Rajinder Bajoria 3 days later
Thank u for answering me patiently Doctor. Well, my swelling has got down but from past 2 or 3 days i am having improper bowel movements,I stopped the mediciation 2 days back and after that i had a very bad bowel movement where i had a bit of stomach pain and then followed by loose motion. This i was having from 2 days. I thought its because of the antibiotics. Now, there is a pain in my groin area. I normally ware jeans whole day in the office. So i dont feel much of the pain but when i come home and get into 3 4ths i am getting this pain in the groin area. To b XXXXXXX with u i had mastrubated for 2 continous days. Now, my pain has shifted from left to right I am still using megadol tablet. I learnt that its bad to mastrubate for few days so i stopped immediately. Is this a symptom of orchitis? or is it muscle spasm. Bcoz after browsing the internet i found that orchitis can start after 4or 6 days of occurence of mumps.Thank u in advance.
doctor
Answered by Dr. Rajinder Bajoria 19 hours later
Hello XXXXXXX
Thanks for writing again.
Orchitis pain don`t shift from one side to other i.e.from left to right ,So forget about orchits .

Masturbation is a normal human habit seen both in male & female ,with in limit it never harms any body.

Post masturbation do occur ,but in few peoples only.

As swelling has already gone so stop thinking about orchits ..

Improper bowel movement with and without pain can occur due to many reason ,drug is one of the cause and infection the other most common cause .

Stop taking megadole as it don`t have any role now.

If the pain persists it always good and advisable to get examined to find the cause & start proper treatment

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rajinder Bajoria

General Surgeon

Practicing since :1980

Answered : 2130 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pain in my stomach

doctor1 MD

My 9 yr old Daughter has been sick for 7 weeks now with Stomach Pain and Nausea.. Pain is on the right side and was thought to be appendicitis......

doctor1 MD

I am 36 years old and for past 7 weeks I am taking lanzol 30 for acidity prescribed by my doctor. Now I am almost done with the course. But the day...

doctor1 MD

My husband is suffering from daibetes, he was taking glimulin mf 2 halft tablet per day, but his blood sugar level was increased, then doctor...

doctor1 MD

Hi, I am an 18 year old female, I am 5 4 and i weight 145 lbs. I have no medical history except a couple of sprains and fractures. I also have...

doctor1 MD

Hey doctor, My gp recently ordered some blood test for me for malabsorption gut issues and pain in my stomach after eating. The tests includes B12,...

doctor1 MD

My stool tested positive for H Pylori and I was given a regimen of antibiotics for one week and Esomeprazole 40mg tablet per day for three weeks. I...

doctor1 MD

I am feeling pain in upper part of stomach(just below ribs) from past few days. 5 Days ago I have ate some outside food and on same day I have...

Get personalised answers from verified doctor in minutes across 80+ specialties

163 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rajinder Bajoria
  • Q - What is citrobacter bacteria in stool and how can it be treated ?

  • Q - What can be the treatment for multiple conditions of ovarian cancer and...

  • Q - Semen analysis, liquefaction time, sperm count, sperm motility, WBC count

  • Q - What should I do if I have numbness in legs?

  • Q - Overdose amitriptyline, valium, co-codamal, paracetamol. Liver damage,...

  • Q - What should I do to treat inflammation of labia minora and a burning...

  • Q - How can a burning sensation in the vagina during urination be treated?

  • Q - Do presence of caged birds cause danger for kidney transplantation...

  • Q - How is bacterial infection treated ?

  • Q - Pneumonia,dizziness,infection,dehydration,weigh gain,bloating

backtotop2